MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HORNET 14; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION HORNET 14; CATHETER, GUIDEWIRE
Model Number H749393071900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire tip detached and was unretrieved, requiring additional intervention.The patient presented with a chronic total occlusion (cto) of the circumflex artery.The 100% stenosed target lesion was located in the moderately tortuous and moderately calcified circumflex artery.A 190cm straight tip pouch hornet 14 guidewire was selected for use.However, during the procedure, the wire tip became stuck in the calcified lesion and with further manipulation, the tip of the wire broke off and remained in the patient.The rest of the wire was removed successfully.The decision was made to not retrieve the detached guidewire to prevent further injury.The intended stent was placed and additionally stabilized the wire tip fragment to the vessel wall with stent placement.The procedure was completed and the patient was fully recovered.
 
Additional Manufacturer Narrative
This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.
 
Event or Problem Description

Brand Name
HORNET 14
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18221906
Report Number2124215-2023-64440
Device Sequence Number12449639
Product Code DQX
UDI-Device Identifier08714729887751
UDI-Public(01)08714729887751(17)260702(10)31941901
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model NumberH749393071900
Device Catalogue Number2831
Device Lot Number0031941901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite